Kaposi's varicelliform eruption


Also found in: Dictionary, Thesaurus, Legal, Encyclopedia, Wikipedia.
Related to Kaposi's varicelliform eruption: eczema herpeticum

eruption

 [e-rup´shun]
1. the act of breaking out, appearing, or becoming visible, as eruption of the teeth.
2. visible efflorescent lesions of the skin due to disease, with redness, prominence, or both; a rash. adj., adj erup´tive.
creeping eruption
1. a peculiar eruption that appears to migrate, due to burrowing beneath the skin by certain larvae; it has the appearance of subcutaneous tunnels that are red and vesicular at the advancing end and dry and encrusted at older portions.
drug eruption an adverse cutaneous reaction produced by ingestion, parenteral use, or local application of a drug, which may produce various morphologic patterns and types of lesions; called also dermatitis medicamentosa.
Kaposi's varicelliform eruption a generalized and serious vesiculopustular eruption of viral origin, superimposed on preexisting atopic dermatitis; it may be due to the herpes simplex virus (eczema herpeticum) or vaccinia (eczema vaccinatum).
References in periodicals archive ?
Kaposi's varicelliform eruption (KVE) or eczema herpeticum describes acute, disseminated cutaneous eruption caused by herpes simplex virus type 1 and 2, and rarely vaccinia virus or Coxsackie A16 virus that infect persons with preexisting dermatosis.1 Most commonly it is associated with atopic dermatitis.2 Multiple skin disorders have been less frequently associated with KVE.
Disruption of the epidermal barrier and impairment of humoral or cellular immunity have been proposed to explain the development of Kaposi's varicelliform eruption.8 Topical calcineurin inhibitors, which are commonly used to treat atopic dermatitis, have been associated with development of KVE.9 Our patient did not have a story of topical or systemic drug use.